Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Oct 15, 2012, 3:23 AM EDT. It took effect at Oct 15, 2012, 4:00 PM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 3:23 AM EDT (07:23 UTC)
- In effect from
- Oct 15, 2012, 4:00 PM EDT
- Expired
- Oct 17, 2012, 6:29 AM EDT
- In force
- 38 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
298 WHUS72 KCHS 150723 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 323 AM EDT MON OCT 15 2012 AMZ374-151600- /O.NEW.KCHS.SC.Y.0052.121016T0200Z-121017T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 323 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
130 WHUS72 KCHS 151047 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 647 AM EDT MON OCT 15 2012 AMZ374-151900- /O.CON.KCHS.SC.Y.0052.121016T0200Z-121017T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 647 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
655 WHUS72 KCHS 151512 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1112 AM EDT MON OCT 15 2012 AMZ374-152315- /O.CON.KCHS.SC.Y.0052.121016T0200Z-121017T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1112 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
667 WHUS72 KCHS 151900 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT MON OCT 15 2012 AMZ350-352-354-160300- /O.EXB.KCHS.SC.Y.0052.121015T2000Z-121016T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 300 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-160300- /O.EXT.KCHS.SC.Y.0052.121015T2000Z-121017T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 300 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
926 WHUS72 KCHS 160146 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 946 PM EDT MON OCT 15 2012 AMZ374-161000- /O.CON.KCHS.SC.Y.0052.000000T0000Z-121017T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 946 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-161000- /O.CON.KCHS.SC.Y.0052.000000T0000Z-121016T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 946 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
712 WHUS72 KCHS 160718 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 318 AM EDT TUE OCT 16 2012 AMZ374-161530- /O.EXT.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 318 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-161500- /O.CON.KCHS.SC.Y.0052.000000T0000Z-121016T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 318 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
182 WHUS72 KCHS 161451 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1051 AM EDT TUE OCT 16 2012 AMZ350-352-354-161600- /O.CAN.KCHS.SC.Y.0052.000000T0000Z-121016T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1051 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-162300- /O.CON.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1051 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
619 WHUS72 KCHS 161944 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT TUE OCT 16 2012 AMZ374-170345- /O.CON.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 344 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
710 WHUS72 KCHS 170145 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 945 PM EDT TUE OCT 16 2012 AMZ374-171000- /O.CON.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 945 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
916 WHUS72 KCHS 170739 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 339 AM EDT WED OCT 17 2012 AMZ374-171545- /O.EXT.KCHS.SC.Y.0052.000000T0000Z-121018T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 339 AM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
942 WHUS72 KCHS 171029 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 629 AM EDT WED OCT 17 2012 AMZ374-171830- /O.CAN.KCHS.SC.Y.0052.000000T0000Z-121018T0600Z/ /O.NEW.KCHS.SW.Y.0005.121017T1029Z-121018T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 629 AM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:20 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 15, 1:20 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 120 AM EDT MON OCT 15 2012 .SYNOPSIS... HIGH PRESSURE WILL WEAKEN OVER THE EAST COAST STATES THROUGH TONIGHT...BEFORE A COLD FRONT MOVES THROUGH THE AREA LATE MONDAY. WEAK HIGH PRESSURE WILL THEN RETURN THROUGH MID WEEK. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE EAST COAST LATE IN THE WEEK...FOLLOWED BY HIGH PRESSURE NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MINOR CHANGES MADE TO THE FORECAST THROUGH SUNRISE. TEMPERATURES HAVE DROPPED BELOW FORECASTED MINIMA IN A FEW LOCATIONS INCLUDING KCHS. THERMAL DECLINES HAVE LIKELY CEASED AT MOST LOCALES WITH THICK CIRRUS MOVING IN FROM THE WEST. KTBR CONTINUES TO REPORT DENSE FOG WHERE RAINS FELL EARLIER...BUT THIS APPEARS TO BE LOCALIZED WITH BOTH KCWV AND KJYL REPORTING NO PROBLEMS WITH FOG. THE RISK FOR FOG WILL BE TEMPERED BY THE THICKENING CIRRUS. REST OF THE FORECAST IS ON TRACK. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... MONDAY...A DIGGING TROUGH ALOFT THAT EXTENDS FROM THE GREAT LAKES TO THE EXTREME NORTHERN GULF...IS HINTING AT OBTAINING A SLIGHTLY NEGATIVE TILT AS IT MOVES TOWARD THE EAST COAST. THIS FEATURE WILL SEND A COLD FRONT ACROSS THE APPALACHIAN MOUNTAINS IN THE MORNING AND TOWARD THE FORECAST AREA IN THE AFTERNOON. THE MAIN FORECAST CHALLENGES WILL BE IN REGARDS TO RAIN CHANCES...WHETHER OR NOT WE RECEIVE ANY STRONG OR SEVERE T-STORMS AND FINALLY MAX TEMPS. WHILE THERE ARE STEADY HEIGHT FALLS LOCALLY THAT WILL OCCUR ALOFT AS THE TROUGH MOVES EAST...THE BETTER DYNAMICS LIFT AWAY TO THE NORTH AND NW OUTSIDE OF THE CWFA AS THE FRONT APPROACHES. CONVERGENCE IS MINIMAL WITH A DEEP WEST AND SW FLOW THROUGHOUT THE VERTICAL AND MOISTURE IS SOMEWHAT LIMITED IN BOTH AMOUNT AND DEPTH. FOR THESE REASON WE WILL LIMIT POPS TO 20-30 PERCENT FOR MOST LOCALES...EXCEPT FOR 40 POPS IN THE CHARLESTON TRI-COUNTY AREA. ACTIVITY WILL BE MAINLY SHOWERS IN THE MORNING...THEN ISOLATED T-STORMS WILL DEVELOP FOR THE AFTERNOON DURING OUR PEAK HEATING. THE PROGRESSIVE NATURE TO CONVECTION WILL LIKELY KEEP QPF VALUES DOWN UNDER 1/4 INCH. A BIG QUESTION FOR MONDAY IS WHETHER OR NOT THERE WILL BE ENOUGH BUOYANCY TO GENERATE SOME STRONGER OR ISOLATED SEVERE T-STORMS. THE BETTER SBCAPE VALUES ARE SOUTH...BUT THAT IS WHERE MOISTURE IS LESS AND FURTHER REMOVED FROM ANY UPPER SUPPORT. TO THE NORTH THE SBCAPES ARE LESS...BUT STILL CLOSE TO 1000-1500 J/KG AND THESE AREAS WILL BE IN CLOSER PROXIMITY TO THE RIGHT ENTRANCE REGION OF THE UPPER JET. LAPSE RATES ARE PRETTY GOOD FOR MID OCTOBER AND THERE IS DECENT BULK SHEAR. BUT OVERALL WIND FIELDS ARE NOT OVERLY IMPRESSIVE...AS WE WOULD NEED TO GO ABOVE 500 MB TO REACH ANY WIND FIELDS THAT ARE ANYWHERE NEAR 50 KT /OR THE THRESHOLD FOR SEVERE T-STORMS/. THUS WHILE WE CANNOT RULE OUT A COUPLE OF STRONGER T-STORMS OR MAYBE EVEN A ISOLATED MARGINAL SEVERE STORM...THE RISK IS TOO LOW TO INCLUDE MENTION IN THE HAZARDOUS WEATHER OUTLOOK. WARM ADVECTION WITH 850 MB TEMPS UP NEAR 13-14C AND COMPRESSIONAL HEATING AHEAD OF THE FRONT WILL BOOST TEMPS INTO THE LOWER AND MIDDLE 80S IN MOST COMMUNITIES. THIS IS ABOUT 5 DEGREES ABOVE SEASONAL NORMALS...BUT BELOW ANY RECORD LEVELS. MONDAY NIGHT...THE MID/UPPER TROUGH CONTINUES TO PROGRESSIVE TREK EAST INTO THE ATLANTIC AROUND MIDNIGHT OR SHORTLY THEREAFTER...WHICH IN TURN DRIVES THE COLD FRONT THROUGH DURING THE EVENING HOURS. THIS FEATURE ALSO BREAKS DOWN THE ATLANTIC SUB-TROPICAL RIDGE AND TURNS RAFAEL MORE NORTH...BEFORE IT LIFTS IT OUT TO THE NE. LINGERING ISOLATED TO SCATTERED SHOWERS AND A FEW T-STORMS OVER EASTERN ZONES WILL END WITH THE FRONTAL PASSAGE...AND A COLD ADVECTION WILL ENSUE. BY MORNING OUR TEMPS AT 850 MB WILL BE DOWN NEAR 7-9C AS A MUCH COOLER NORTHERLY SYNOPTIC FLOW SETS IN. LOWS BY TUESDAY MORNING WILL BE DOWN SOME 10-12 DEGREES COOLER THAN 24 HOURS PRIOR. TUESDAY AND TUESDAY NIGHT...IN WAKE OF THE FRONT AND DEPARTING TROUGH ALOFT A COOL AND DRY CONTINENTAL FLOW WILL PERSIST...AS WEAK HIGH PRESSURE FROM THE OHIO VALLEY TO THE NORTHERN GULF PUSHES SLOWLY EAST. PLENTIFUL SUNSHINE WILL NEGATE SOME OF THE COOLER AIR...BUT 1000-850 MB THICKNESSES AROUND 1365-1375 METERS AND 850 MB TEMPS THAT HOLD AROUND 7-9C SUGGEST THAT TEMPS COULD STRUGGLE TO REACH EVEN THE LOWER AND MIDDLE 70S. FOR TUESDAY NIGHT THE SURFACE HIGH CROSSES THE APPALACHIANS AND TOTAL DECOUPLING WILL OCCUR AWAY FROM THE BEACHES. THIS POINTS TOWARD A GREAT SET UP FOR RADIATIONAL COOLING WITH MOST DEW POINTS IN THE 40S. HOWEVER...A RAPIDLY MOVING SOUTHERN SHORT ALONG THE NORTHERN GULF COAST REGION WILL SPREAD SOME CIRRUS CLOUDINESS IN OVERNIGHT. DEPENDING UPON HOW TRANSLUCENT VERSUS OPAQUE THESE CLOUDS ARE WILL DETERMINE HOW COOL WE/LL GET. FOR NOW WE/LL CARRY UPPER 40S NW TO LOWER 50S SE. COASTAL LOCALES WILL HAVE JUST ENOUGH OF A VERY LIGHT BREEZE TO HOLD READINGS UP IN THE UPPER 50S TO AROUND 60. WEDNESDAY...THE AFOREMENTIONED SHORT WAVE WILL CONTINUE ITS STEADY PASSAGE EAST AS IT MOVES ACROSS SOUTHERN GA AND NORTHERN FL. EVEN THOUGH IT WILL BE CLOSE BY...IT BRINGS WITH IT NOTHING MORE THAN CIRRIFORM CLOUDS. AND WITH THE LOW LEVELS LACKING IN ANY MOISTURE AND PWATS LESS THAN 3/4 INCH...THERE IS NO CHANCE OF ANY RAIN. THE CLOUD COVER WILL PLAY A ROLE IN HOW MUCH MODERATION IN TEMPS WE ACHIEVE...AS THE SURFACE HIGH SHIFTS INTO THE ATLANTIC IN THE ATLANTIC AND A WARMER EAST AND SE SYNOPTIC FLOW DEVELOPS. WE MIGHT BE A LITTLE LIBERAL ON MAX TEMPS IN THE MID AND UPPER 70S IF CLOUD COVER IS THICK ENOUGH...BUT THESE VALUES ARE A TAD BELOW WHAT THE PURE LOW LEVEL THICKNESS WOULD OTHERWISE SUGGEST. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AN IMPRESSIVE UPPER LOW WILL STRENGTHEN OVER THE CENTRAL UNITED STATES BY THURSDAY...SPAWNING ANOTHER ROBUST SURFACE LOW AND COLD FRONTAL SYSTEM. HOWEVER...LATEST MEDIUM RANGE MODEL GUIDANCE BEGINS TO SHOW SIGNIFICANT DISAGREEMENT IN THE LOCATION AND TRACK OF THE SURFACE LOW AND TRAILING COLD FRONT...LENDING MORE UNCERTAINTY TO THE FORECAST FOR THE LATE WEEK PERIOD. PREFER TO LEAN TOWARD PERSISTENCE...WHICH KEPT THE CENTER OF BOTH THE UPPER LEVEL AND SURFACE SYSTEMS FARTHER TO THE NORTH. AS SUCH... PRECIPITATION COVERAGE COULD BE MORE LIMITED...AND HAVE CAPPED POPS AT OR BELOW 20 PERCENT FOR THE THURSDAY AND FRIDAY TIME FRAME. THE PERSISTENCE FORECAST WILL ALSO INDICATE FRONTAL PROGRESSION OCCURRING BY LATE FRIDAY...WITH DRY HIGH PRESSURE PREVAILING INTO THE WEEKEND. HIGH TEMPERATURES ON THURSDAY WILL BE WARMER IN THE LOWER 80S WITHIN SOUTHERLY FLOW AHEAD OF THE FRONTAL SYSTEM. EXPECT COOLER AND MORE SEASONAL CONDITIONS FRIDAY INTO THE WEEKEND. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... GENERALLY VFR. WATCHING FOR POSSIBLE STRATUS FORMATION OVER THE NEXT FEW HOURS...BUT LOW-LEVEL MOISTURE LOOKS RATHER THIN. RISK FOR SHOWERS/TSTMS WILL INCREASE LATE THIS MORNING AND INTO THE AFTERNOON HOURS AS A COLD FRONT APPROACHES FROM THE WEST. THERE REMAINS SOME UNCERTAINTIES WITH RESPECT TO COVERAGE AND TIMING...BUT PREFER NOT TO INCLUDE A MENTION OF TSRA IN EITHER TAF JUST YET UNTIL MODELS SHOW A BIT MORE OF A CONSENSUS. HIGHEST PROBABILITIES FOR IMPACTS FAVOR KCHS VERSUS KSAV...MAINLY ROUGHLY WITHIN A WINDOW OF 17-21Z. COLD FRONT LOOKS TO SWEEP PAST THE TERMINALS IN THE 02-04Z TIME FRAME. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE LEVEL. && .MARINE... AHEAD OF AN APPROACHING COLD FRONT...E WINDS WILL VEER TOWARD THE S WITH TIME TONIGHT...AVERAGING AROUND 10 KTS. SEAS WILL CONTINUE TO SUBSIDE INTO THE 2-4 FT RANGE. MONDAY...VERY WEAK HIGH PRESSURE WILL STRUGGLE TO MAINTAIN ITS HOLD ON THE COASTAL WATERS...AS IT GIVES WAY TO A COLD FRONT THAT MOVES TOWARD THE COASTS OF SC/GA LATE IN THE DAY. AHEAD OF THE FRONT WE ANTICIPATE GENTLE TO MODERATE WEST AND SW BREEZES...AND WITH SEAS STILL A MIX OF WIND WAVES AND SWELLS...COMBINED SEAS WILL REACH AS HIGH AS 4 OR 5 FT. MONDAY NIGHT AND TUESDAY...THE COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS BY 03-06Z TUESDAY...FOLLOWED BY STRENGTHENING COLD ADVECTION...STEADY ISALLOBARIC PRESSURE RISES AND A TIGHTER PRESSURE GRADIENT INTO TUESDAY MORNING. GEOSTROPHIC WINDS ARE AS HIGH AS 30 KT DURING THIS TIME...AND WITH WATER TEMPS STILL WELL INTO THE 70S OR EVEN NEAR 80...AT LEAST 75 PERCENT OF THOSE WINDS WILL MIX DOWN OVER THE ATLANTIC WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BECOME REQUIRED AGAIN...ESPECIALLY ACROSS THE OUTER GA WATERS WHERE THE WARMEST WATERS ARE FOUND. SEAS WILL BUILD TO AS HIGH AS 5 OR 6 FT INTO TUESDAY...MAYBE EVEN SOME 7 FOOTERS ACROSS AMZ374 IF THERE IS SOME SWELL ENERGY THAT MOVES IN FROM DISTANT TROPICAL CYCLONE RAFAEL. SO EVEN WHEN WINDS DIMINISH TUESDAY AFTERNOON...SEAS WILL REMAIN ELEVATED. TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE WILL SETTLE OVERHEAD...WITH GRADUALLY VEERING WINDS DROPPING TO 10 KT OR LESS. THE WAVE SPECTRUM WILL STILL HAVE ENOUGH OF A SWELL COMPONENT...MAYBE EVEN THE RESULT OF SOME BACK SWELL FROM RAFAEL TO KEEP SEAS UP AS HIGH AS 4-6 FT TUESDAY NIGHT...AND 3-5 FT WEDNESDAY. THURSDAY THROUGH FRIDAY...HIGH PRESSURE ON THURSDAY WILL GIVE WAY TO ANOTHER COLD FRONT EARLY FRIDAY. AT THIS POINT IT APPEARS THAT CONDITIONS WILL NOT QUITE REACH THE REQUIREMENT FOR ANY SMALL CRAFT ADVISORIES. RIP CURRENTS...ALTHOUGH THE FLOW IS GENERALLY OFFSHORE OR AT BEST PARALLEL TO THE COAST...LINGERING 2-3 FOOT SWELLS EVERY 8-9 SECONDS AND THE ASTRONOMICAL INFLUENCES WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT ALL BEACHES. && .TIDES/COASTAL FLOODING... TIDE LEVELS WILL REMAIN ELEVATED INTO THE MIDDLE OF THE WEEK MAINLY DUE TO THE PERIGEAN SPRING TIDE. THERE IS A GOOD CHANCE THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALT WATER IN NORMALLY FLOOD PRONE AREAS BEGINNING MONDAY MORNING...AND CONTINUING THROUGH AT LEAST WEDNESDAY OR THURSDAY. AS A RESULT...COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED FOR AT LEAST THE TIMES AROUND THE MORNING HIGH TIDE EACH DAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 14, 3:37 PM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT SUN OCT 14 2012 GAZ117-119-139-141-SCZ048>051-151945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 337 PM EDT SUN OCT 14 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...TIDE LEVELS WILL BE ELEVATED INTO THE MIDDLE OF THE WEEK MAINLY DUE TO ASTRONOMICAL EFFECTS. THERE IS A CHANCE THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALTWATER IN THE NORMALLY FLOOD PRONE AREAS. COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED AT LEAST AROUND THE TIMES OF THE MORNING HIGH TIDE THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-151945- TIDAL BERKELEY- 337 PM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...TIDE LEVELS WILL BE ELEVATED INTO THE MIDDLE OF THE WEEK MAINLY DUE TO ASTRONOMICAL EFFECTS. THERE IS A CHANCE THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALTWATER IN THE NORMALLY FLOOD PRONE AREAS. COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED AT LEAST AROUND THE TIMES OF THE MORNING HIGH TIDE THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-151945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 337 PM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:29 AM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Oct 15, 2:43 PM EDT | Special Weather Statement | CHS | Berkeley | 62 min |
| Oct 15, 3:08 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.